It may have been the combination of sentinel and nexgard, I too am a vet nurse (Australia) and the reps of nexgard say not to mix products , call the company and ask them.Hi there, I'm having a hard time finding other reports an adverse Nexgard reaction like my dog is having.
I work at a veterinary hospital as a technician- I'm up to date on the details of all the latest products: nexgard being the most recent addition to our supplies (among parastar, k9advantix, sentinel, trifexis, scalibor collars etc) other staff members, a few clients have already successfully implemented Nexgard for their dogs monthly flea/tick prevention.
This morning about 10am I gave my 1 yr old, 25lb mix breed his monthly sentinel(has been on for 6mo) and his first nexgard dose (I'd previously had him on k9 advantix). Around 12pm I noticed he seemed just a little itchy, no lesions or redness I could see at that point. As the day has gone on he's gotten progressively itchier. At this point he is panting, totally agitated, and cannot stop scratching all over! Head/ears, armpits, groin, sides etc. his skin twitches all over when I touch him. No hives, but he's now inflamed all over, bright red, and from scratching himself is bruising and starting to break the skin!
I've already given him 2 doses of Benadryl, a cool bath, held ice packs and nothing Is relieving the itch. I spoke to my vet earlier when the itching had started to worsen and he said I'd be safe continuing Benadryl every 8hrs.
It's 11pm now and he's finally falling asleep- exhausted from itching I'm sure. I plan on bringing him into the office in the morning for some injections(antihistamine possibly steroid if he's as bad tomorrow).
Im really curious as to why this sort of thing was not encountered or listed in their adverse reactions! And I mean, this is no "dry/flaky skin"... My lil guy isn't particularly sensitive either.
I realize a dog can end up allergic to absolutely anything at any time, but I felt fairly confident in the research I've been heard and read about Nexgard, and I'm concerned that this reaction hadn't been reported or at least documented to my knowledge- hence my trip to the message boards. Anyone else experience this??
Needless to say I won't be using it again.